Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 241, NWS Jackson, MS

April 21, 2011Issaquena County, Sharkey County, Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 21, 2011, 6:50 AM CDT for Issaquena County, Sharkey County, Yazoo County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2011, 6:50 AM CDT (11:50 UTC)
Expired
Apr 21, 2011, 7:30 AM CDT
In force
40 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Issaquena County, MS, Sharkey County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 76 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 11.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1623 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1623 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1572 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WUUS54 KJAN 211150
SVRJAN
MSC055-125-163-211230-
/O.NEW.KJAN.SV.W.0241.110421T1150Z-110421T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
650 AM CDT THU APR 21 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF YAZOO CITY...
  EXTREME EAST CENTRAL ISSAQUENA COUNTY IN WEST CENTRAL
  MISSISSIPPI...
  SOUTHEASTERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 730 AM CDT

* AT 650 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTH OF HOLLY BLUFF MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TINSLEY AND LITTLE YAZOO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3292 9034 3270 9028 3262 9078 3280 9083
TIME...MOT...LOC 1150Z 256DEG 26KT 3273 9069

$$

EEC
1 follow-up statement
062 
WWUS54 KJAN 211212
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
712 AM CDT THU APR 21 2011

MSC055-125-211223-
/O.CAN.KJAN.SV.W.0241.000000T0000Z-110421T1230Z/
SHARKEY MS-ISSAQUENA MS-
712 AM CDT THU APR 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL ISSAQUENA
AND SOUTHEASTERN SHARKEY COUNTIES IS CANCELLED...

LAT...LON 3266 9063 3282 9068 3292 9034 3270 9028
TIME...MOT...LOC 1213Z 253DEG 25KT 3276 9055

$$

MSC163-211230-
/O.CON.KJAN.SV.W.0241.000000T0000Z-110421T1230Z/
YAZOO MS-
712 AM CDT THU APR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR WESTERN YAZOO COUNTY...

AT 713 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTH OF SATARTIA MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TINSLEY...LITTLE YAZOO AND YAZOO CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3266 9063 3282 9068 3292 9034 3270 9028
TIME...MOT...LOC 1213Z 253DEG 25KT 3276 9055

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:36 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 21, 4:36 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
436 AM CDT THU APR 21 2011

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...SHOWERS AND THUNDERSTORMS
ONGOING THIS MORNING ACROSS MUCH OF THE NORTHERN THIRD OF THE
CWA...MOSTLY ALONG THE HWY 82 CORRIDOR. THIS IS IN THE VICINITY OF
THE STALLED FRONTAL BOUNDARY DRAPED ACROSS THIS AREA. MUCH OF THE
ACTIVITY THAT HAD BEEN SEVERE EARLIER HAS CONGEALED INTO MORE OR
LESS A SWATH OF LIGHT TO MODERATE TO PERHAPS HEAVY RAIN. ADDITIONAL
STORMS ARE FURTHER SOUTH ALONG I-20 AND MOVING NORTH INTO THE SAME
LOCATIONS THAT HAVE SEEN AN ABUNDANCE OF RAIN SINCE THIS TIME LAST
NIGHT. RADAR ESTIMATED RAINFALL SINCE TUESDAY EVENING INDICATE THAT
MANY AREAS ALONG THE HIGHWAY 82 CORRIDOR HAVE SEEN 3-4 INCHES WITH
SOME LOCATIONS...ESPECIALLY ACROSS THE EASTERN PORTIONS OF THE
CORRIDOR...HAVE SEEN PERHAPS EVEN UPWARDS OF 7 INCHES OR MORE.

FOR TODAY...WITH THE STALLED BOUNDARY STILL EXPECTED TO HANG AROUND
THROUGH SOME/MOST OF THE DAY...EXPECT THE CHANCE FOR MORE STORMS TO
DEVELOP NEAR THIS LOCATION. AT THIS POINT...AM NOT EXPECTING SEVERE
STORMS. THERE WILL BE DECENT INSTABILITY AND STEEP LAPSE RATES BUT
SHEAR WILL BE MARGINAL AND MUCH OF THIS AREA WILL HAVE BEEN WORKED
OVER FROM THE PAST DAY AND A HALF. HOWEVER...GIVEN HOW MUCH RAIN HAS
FALLEN IN THIS LOCATION...ANY ADDITIONAL STORMS WILL AGGRAVATE THE
FLOODING ISSUES AND WILL PLAN TO EXTEND THE CURRENT FLASH FLOOD
WATCH/WHICH WAS SET TO EXPIRE AT 6AM/UNTIL 7PM(00Z). BY THIS
POINT...THE STALLED FRONT LOOKS TO LIFT OFF TO THE NORTH AS A WARM
FRONT IN RESPONSE TO A DEVELOPING LOW IN THE SOUTHERN PLAINS. THIS
WILL SHUNT THE PRECIPITATION TO THE NORTH AS WELL. HEIGHTS WILL
BEGIN TO RISE MORE...ESPECIALLY ACROSS THE SOUTH AND A DRYING TREND
WILL BEGIN. TEMPERATURES WILL BE A LITTLE TRICKY IN THE NORTH GIVEN
CLOUD COVER AND WET GROUNDS LIMITING HOW MUCH INSOLATION AND HEATING
WE WILL SEE. THIS AREA SHOULD BE THE COOLER LOCATION IN THE CWA.
FURTHER TO THE SOUTH...WHERE RAIN HAS BEEN SCARCE AND TEMPERATURES
HAVE BEEN GETTING RATHER WARM...TODAY WILL BE NO DIFFERENT. HIGHS
ARE EXPECTED TO REACH THE UPPER 80S ONCE AGAIN IN THE SOUTH BUT WILL
BE MUCH COOLER NORTH OF THE BOUNDARY. HIGHS IN THE NORTH MAY ONLY
REACH INTO THE LOWER 80S BUT THIS WILL DEPEND ON HOW MUCH CLOUD
COVER IS SEEN...THOUGH VERY WET SOILS WILL ALSO LIKELY LIMIT HOW
MUCH WARMING THAT AREA WILL SEE.

BY THURSDAY NIGHT...THE PRECIP WILL BE NORTH OF THE AREA...THOUGH
SOME HI-RES WRF MODELS DO NOT MOVE IT OUT AS QUICKLY AND WILL
MAINTAIN JUST A SLIGHT CHANCE OF STORMS IN ACROSS NORTHERN ZONES
THROUGH SOME OF THE EVENING. OVERNIGHT LOWS WILL BE WARM IN THE MID
AND UPPER 60S. WINDS SHOULD REMAIN UP THROUGH MUCH OF THE NIGHT IN
MOST LOCALES PRECLUDING FOG BUT STRATUS LOOKS TO MOVE IN...KEEPING A
LID ON TEMPERATURES.

FRIDAY...HEIGHTS WILL CONTINUE TO RISE AND DRY CONDITIONS WILL BE IN
PLACE. TEMPERATURES WILL REACH INTO THE MID AND UPPER 80S AGAIN WITH
LOWER TO MID 80S MORE LIKELY IN THE NORTHERN AREAS. OVERNIGHT LOWS
FRIDAY NIGHT WILL BE WARM AGAIN WITH STRATUS INVADING. /28/

.LONG TERM...
SATURDAY THROUGH SUNDAY NIGHT...

THE LONGWAVE PATTERN WILL AMPLIFY AS WE HEAD INTO THE WEEKEND WITH THE
MEAN TROUGH POSITION SETTING UP OVER THE WRN CONUS WHILE THE
SUBTROPICAL RIDGE POSITION SETS UP OVER THE SOUTHEAST CONUS. THE
RIDGE WILL KEEP THE FRONTAL BOUNDARY AND ASSOCIATED TSTM ACTIVITY
NORTHWEST OF THE ARKLAMISS. OVERALL...THIS PATTERN WILL BE CONDUCIVE
FOR BREEZY TO WINDY CONDITIONS...VERY WARM AFTERNOONS...AND SLIM
PRECIP CHANCES.

MONDAY THROUGH NEXT WEDNESDAY...

THE AMPLIFIED TROUGH-TO-RIDGE PATTERN WILL SHIFT EAST...THUS
ALLOWING THE TROUGH TO HAVE MORE INFLUENCE OVER THE ARKLAMISS. IF
THIS PATTERN SETS UP AS INDICATED BY GUIDANCE...THEN A FLOODING/SVR
WEATHER EVENT MAY DEVELOP...ESPECIALLY OVER THE NW HALF OF THE AREA
FROM MONDAY NIGHT INTO WEDNESDAY WHEN SEVERAL ROUNDS OF TSTMS
ACTIVITY WILL BE POSSIBLE PER GLOBAL MODEL CONSENSUS.

DEEP SOUTHWEST FLOW ALOFT ALIGNED WITH THE FRONT WOULD SUPPORT
TREMENDOUS MOISTURE POOLING/CONVERGENCE AND A SLOW-MOVING FRONTAL
BOUNDARY. STRONG LARGE SCALE ASCENT AHEAD OF THE TROUGH AXIS AND
UNDER THE ENTRANCE REGION OF THE POLAR JET WOULD INITIATE WIDESPREAD
HEAVY TSTM ACTIVITY ALONG THE FRONT. THE PRIMARY TROUGH PASSAGE
SHOULD NOT TAKE PLACE UNTIL WEDNESDAY AT THE EARLIEST...SO AN
EXTENDED PERIOD OF HEAVY RAINFALL WILL BE POSSIBLE. SEVERE WEATHER
IN ALL MODES WOULD BE A CONCERN AS WELL GIVEN THE EXPECTATION FOR A
HIGHLY UNSTABLE AND HIGHLY SHEARED ENVIRONMENT ALONG AND AHEAD OF
THE FRONTAL BOUNDARY.

GIVEN THE STRENGTH OF THE BLOCKING RIDGE OVER THE SE CONUS...AM NOT
QUITE READY TO MENTION THESE RISKS IN THE HWO AS THE BEST FRONTAL
SUPPORT AND HEAVIER RAINFALL COULD STAY JUST NW OF THE FORECAST
AREA. /EC/

&&

.AVIATION...A MIX OF MVFR TO LIFR CATS ONGOING THIS MORNING ACROSS
THE AREA. THOUGH GLH...GWO ARE SEEING VFR CIGS...-RA FALLING AND
VCTS MAY BRING CIGS BACK DOWN TO AROUND MVFR AND MAYBE IFR OVER THE
NEXT FEW HOURS. FURTHER SOUTH...JAN AND MEI SHOULD REMAIN AT VFR AS
MOST OF THE RAIN IS NOT AFFECTING THESE TAF SITES. HBG AND PIB
SEEING THE WORST OF THE CONDITIONS WITH LIFR CIGS AND VIS LESS THAN
1 MILE WITH GROUND FOG AND BR. POTENTIAL REMAINS FOR MORE SHRA/TSRA
TODAY MAINLY AFFECTING TAF SITES NORTH OF I-20 WHICH MAY BRING MVFR
TO IFR CIGS. STALLED BOUNDARY SHOULD LIFT NORTH TONIGHT AND ALL
SITES WILL BE DRY BUT MVFR TO IFR CIGS TONIGHT AS STRATUS MOVES IN.
/28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       86  67  86  65 /  31   9  13   9
MERIDIAN      86  65  87  63 /  28   9  13   9
VICKSBURG     86  66  87  65 /  31   9  10   9
HATTIESBURG   89  68  89  64 /  14   5   5   6
NATCHEZ       86  68  87  66 /  14   8   9   6
GREENVILLE    78  66  84  65 /  47  19  13  10
GREENWOOD     80  67  85  65 /  46  23  13  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ018-019-025>039-
     044>046.

LA...NONE.
AR...NONE.
&&

28/EC
Hazardous weather outlook, Apr 20, 4:27 PM CDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT WED APR 20 2011

LAZ024-026-MSZ059>066-072>074-212130-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
427 PM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>058-212130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-
427 PM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

SCATTERED SEVERE STORMS WILL BE POSSIBLE ACROSS THE ARKLAMISS THIS
AFTERNOON AND EVENING. A SLOW MOVING COLD FRONT WILL TRACK ACROSS THE
MOIST AND UNSTABLE ATMOSPHERE. THE PRIMARY RISKS ARE LARGE HAIL TO
THE SIZE OF GOLF BALLS AND DAMAGING WINDS GUSTS UP TO 70 MPH. A FEW
TORNADOES CAN BE RULED OUT...ESPECIALLY FOR EAST CENTRAL MISSISSIPPI.
WHILE SEVERE THUNDERSTORMS ARE POSSIBLE FOR MUCH OF THE AREA NORTH
OF THE HIGHWAY 84 CORRIDOR...THE MOST INTENSE STORMS WILL BE NORTH OF
INTERSTATE 20.

IN ADDITION TO THE RISK OF SEVERE STORMS...HEAVY RAIN AND LOCALIZED
FLASH FLOODING WILL BE LIKELY FOR MUCH OF THE REGION. MANY AREAS ALONG A
LINE FROM HOLLANDALE TO DURANT TO MACON HAVE RECEIVED RAINFALL
AMOUNTS OF 2 TO 4 INCHES. HEAVY DOWNPOURS HAVE ALREADY CAUSED ROAD
CLOSURES IN A FEW COMMUNITIES. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4
INCHES...WITH ISOLATED AMOUNTS NEAR 6 INCHES WILL BE POSSIBLE THROUGH
THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Apr 21, 12:57 AM CDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1257 AM CDT THU APR 21 2011

MSZ050-051-210625-
NEWTON MS-SCOTT MS-
1257 AM CDT THU APR 21 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER FOREST AT 1257 AM CDT...MOVING
NORTHEAST AT 25 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN SCOTT AND WEST CENTRAL NEWTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3252 8938 3232 8924 3224 8951 3240 8960
TIME...MOT...LOC 0557Z 245DEG 21KT 3236 8946

MRM
Special weather statement, Apr 21, 1:06 AM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
106 AM CDT THU APR 21 2011

MSZ043-210635-
MADISON MS-
106 AM CDT THU APR 21 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF SHARON AT 106 AM
CDT...MOVING NORTHEAST AT 25 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN MADISON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3283 8987 3263 8973 3253 9002 3267 9014
TIME...MOT...LOC 0606Z 243DEG 21KT 3264 8996

MRM
Special weather statement, Apr 21, 2:18 AM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
218 AM CDT THU APR 21 2011

MSZ046-051-052-210750-
NEWTON MS-LAUDERDALE MS-KEMPER MS-
218 AM CDT THU APR 21 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF DUFFEE AT 218
AM CDT...MOVING EAST AT 25 MPH.

PEOPLE IN SOUTH CENTRAL KEMPER...NORTHERN LAUDERDALE AND EAST CENTRAL
NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3251 8840 3245 8840 3240 8841 3236 8894
      3253 8898 3265 8842 3251 8839
TIME...MOT...LOC 0718Z 260DEG 22KT 3246 8885

EEC
Special weather statement, Apr 21, 3:48 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
348 AM CDT THU APR 21 2011

LAZ007-015-210920-
MOREHOUSE LA-RICHLAND LA-
348 AM CDT THU APR 21 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF START AT 348
AM CDT...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN RICHLAND AND SOUTH CENTRAL MOREHOUSE PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3275 9195 3287 9184 3251 9154 3239 9182
      3247 9195 3252 9191 3259 9193 3267 9191
      3266 9194 3268 9196
TIME...MOT...LOC 0848Z 220DEG 19KT 3255 9179

EEC
Special weather statement, Apr 21, 5:05 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
505 AM CDT THU APR 21 2011

LAZ008-009-015-211035-
WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-
505 AM CDT THU APR 21 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER DARNELL AT 505 AM CDT...
MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHEASTERN RICHLAND...CENTRAL EAST CARROLL AND SOUTHERN
WEST CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3290 9131 3272 9116 3254 9150 3269 9162
TIME...MOT...LOC 1005Z 235DEG 16KT 3267 9147

EEC
Special weather statement, Apr 21, 6:37 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
637 AM CDT THU APR 21 2011

MSZ040>042-047-211210-
WARREN MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-
637 AM CDT THU APR 21 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF VALLEY PARK AT
638 AM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WESTERN YAZOO...EAST CENTRAL ISSAQUENA...SOUTHERN SHARKEY
AND EXTREME NORTHEASTERN WARREN COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3289 9043 3262 9040 3258 9086 3276 9091
TIME...MOT...LOC 1138Z 255DEG 26KT 3270 9077

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:00 PM CDTTornado WarningJANMontgomery, Webster60 min
Apr 20, 7:06 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore39 min
Apr 20, 7:11 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha49 min
Apr 20, 7:13 PM CDTTornado WarningJANCarroll, Choctaw, Montgomery, Webster62 min
Apr 20, 7:35 PM CDTSpecial Weather StatementJANHolmes30 min
Apr 20, 7:40 PM CDTTornado WarningJANCarroll46 min
Apr 20, 7:43 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower31 min
Apr 20, 7:48 PM CDTTornado WarningJANLowndes57 min
Apr 20, 7:52 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo53 min
Apr 20, 8:01 PM CDTSevere Thunderstorm WarningJANChoctaw, Grenada, Montgomery, Webster44 min
Apr 20, 8:03 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes16 min
Apr 20, 8:32 PM CDTTornado WarningJANAttala, Choctaw, Oktibbeha, Winston43 min
Apr 20, 8:33 PM CDTFlash Flood WarningJANChoctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster3 hr
Apr 20, 8:44 PM CDTTornado WarningJANLowndes61 min
Apr 20, 8:46 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison22 min
Apr 20, 8:48 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha57 min
Apr 20, 9:01 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston59 min
Apr 20, 9:18 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee57 min
Apr 20, 9:37 PM CDTSpecial Weather StatementJANHinds28 min
Apr 20, 9:46 PM CDTFlash Flood WarningJANNoxubee3 hr
Apr 20, 9:49 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin41 min
Apr 20, 10:05 PM CDTAreal Flood WarningJANCarroll, Grenada, Montgomery12 hr
Apr 20, 10:25 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Scott50 min
Apr 20, 11:10 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey65 min
Apr 20, 11:28 PM CDTFlash Flood WarningJANLowndes3 hr
Apr 20, 11:28 PM CDTSpecial Weather StatementJANWinston32 min
Apr 20, 11:33 PM CDTSevere Thunderstorm WarningJANScott42 min
Apr 20, 11:52 PM CDTSevere Thunderstorm WarningJANSharkey, Yazoo37 min
Apr 21, 12:07 AM CDTSevere Thunderstorm WarningJANNewton, Scott19 min
Apr 21, 12:47 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba20 min
Apr 21, 12:57 AM CDTSpecial Weather StatementJANScott28 min
Apr 21, 1:06 AM CDTSpecial Weather StatementJANMadison29 min
Apr 21, 1:42 AM CDTFlash Flood WarningJANKemper, Neshoba, Noxubee, Winston2 hr
Apr 21, 2:18 AM CDTSpecial Weather StatementJANLauderdale32 min
Apr 21, 2:21 AM CDTRiver Flood WarningJANCarroll, Leflore41 hr
Apr 21, 6:37 AM CDTSpecial Weather StatementJANSharkey33 min
Apr 21, 7:16 AM CDTSpecial Weather StatementJANWarren19 min
Apr 21, 7:20 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren40 min
Apr 21, 7:44 AM CDTSpecial Weather StatementJANYazoo31 min
Apr 21, 7:48 AM CDTSevere Thunderstorm WarningJANYazoo42 min
Apr 21, 7:59 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren, Yazoo49 min
Apr 21, 8:03 AM CDTRiver Flood WarningJANNoxubee3 days
Apr 21, 8:47 AM CDTSpecial Weather StatementJANYazoo18 min
Apr 21, 9:11 AM CDTSevere Thunderstorm WarningJANYazoo22 min
Apr 21, 9:14 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey45 min
Apr 21, 9:50 AM CDTFlash Flood WarningJANYazoo115 min
Apr 21, 10:31 AM CDTSpecial Weather StatementJANHinds, Warren, Yazoo29 min
Apr 21, 10:53 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin67 min
Apr 21, 11:46 AM CDTSpecial Weather StatementJANCopiah29 min
Apr 21, 11:50 AM CDTSevere Thunderstorm WarningJANCopiah55 min
Apr 21, 1:03 PM CDTSpecial Weather StatementJANFranklin, Lincoln32 min
Apr 21, 1:19 PM CDTSpecial Weather StatementJANNeshoba, Newton31 min
Apr 21, 1:26 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence49 min
Apr 21, 1:27 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Newton63 min
Apr 21, 1:45 PM CDTSpecial Weather StatementJANLincoln30 min
Apr 21, 2:13 PM CDTSpecial Weather StatementJANJefferson Davis, Lawrence32 min
Apr 21, 2:14 PM CDTTornado WarningJANJasper12 min
Apr 21, 2:47 PM CDTSpecial Weather StatementJANCovington, Marion28 min
Apr 21, 3:09 PM CDTSpecial Weather StatementJANJones, Lamar, Marion31 min
Apr 21, 3:35 PM CDTSpecial Weather StatementJANJones, Lamar30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.